Alert archive / Maryland / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 6, 2017, 4:41 PM EDT for Talbot County, Maryland. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2017, 4:41 PM EDT (20:41 UTC)
- Expired
- Apr 6, 2017, 5:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Philadelphia/Mount Holly
County Talbot County, MD
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
422
WWUS81 KPHI 062041
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
441 PM EDT THU APR 6 2017
MDZ019-062115-
Talbot-
441 PM EDT THU APR 6 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN TALBOT
COUNTY...
At 439 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles north of Taylors Island to Lusby.
Movement was east at 35 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Trappe and Oxford.
Frequent cloud to ground lightning is occurring with these storms.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3870 7634 3867 7595 3860 7599 3857 7604
3863 7608 3862 7612 3864 7613 3864 7615
3868 7617 3867 7620 3868 7624 3869 7633
3867 7634 3869 7635
TIME...MOT...LOC 2039Z 273DEG 32KT 3856 7633 3837 7644
$$
33What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 6, 4:08 PM EDT, 33 minutes earlier.
Area forecast discussion, Apr 6, 4:08 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
408 PM EDT Thu Apr 6 2017
.SYNOPSIS...
Deep low pressure and an attached cold front will remain near the
region tonight and then move slow away Friday. A ridge of high
pressure will begin to build towards the area Saturday and remain
into Monday. Another low pressure system will move north of our
region Tuesday and Wednesday causing a cold front to approach our
region.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The warm front associated with low pressure moving north
through the mid-Atlantic region is the dividing line between
temperatures around 60 in southern Delaware and temperatures in
the mid-40s in southeast PA and central NJ, and in the low 40s
further north. To the north of the warm front...winds are
easterly. To the south of the warm front, winds are
southeasterly. As the low, and the warm front, move further
north this afternoon, winds are expected to change from easterly
to southerly, then westerly late as the low moves north.
Thunderstorms will gradually come to an end by early evening as
the vort max rotating around the mid-level vortex moves
northeast out of the area. Widespread residual showers will then
end from south to north during the evening hours too as the
low/warm front complex moves north. Temperatures are expected to
drop into the mid to upper 30s in the north and mid 40s south.
There could even be a few snow flakes mixed in with any shower
activity in the far north at the higher elevations, but
certainly no accumulation.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Clouds and instability showers are expected on Friday as the
mid-level low rotates over the northeastern portion of the
country even as it continues to move slowly away from the area.
Chances of precipitation will be slightly greater in the north,
but generally less than one-tenth of an inch is expected
anywhere in the CWA. There could even be a few snowflakes mixing
in with any rain showers up north at the higher elevations in
the morning. Expect highs in the low 40s north, mid 50s south,
slightly below normal for this time of year.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
We gave the extended part of forecast a quick look, with plenty of
shorter term concerns today. We continue to expect a mostly fair
weather period from Friday night through early next week. There
could be a few rain or snow showers at the the higher elevations of
the southern Poconos Friday evening/overnight. Temperatures for
Friday night and into Saturday night will mostly be a little below
normal.
The high will continue to build over the area into early next
week with temperatures rising back to normal Sunday then well
above normal for Monday and Tuesday. A low pressure system and
attached front will begin to affect the area Tuesday afternoon,
so we have included chc pops for the N/W areas. The front will
be slow to cross the area Wed, so we have maintained slgt chc
pops for then. Temperatures will continue above normal into the
middle of next week.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
IFR conditions expected to continue at most TAF sites with
thunderstorms, gusty winds, and low vsbys until about 21Z at
which time winds are expected to shift to more westerly
direction as the surface low moves north. VFR or MVFR
conditions are then expected after that for the overnight hours
and on Friday, with a few showers possible from time to time on
Friday.
Outlook...
Friday night...VFR with gusty northwest winds. A few showers far
N/W.
Saturday thru Tuesday...VFR. A few showers possible N/W Tue
afternoon.
&&
.MARINE...
Seas will continue to range from 6 to 7 feet tonight and on Friday.
Gale force gusts continue to be possible over the next few hours,
so the gale warning will continue in the Lower Bay and on the NJ
coastline. This will likely need to be converted to a SCA tonight
which will run through Friday. Peak wind gusts from 30 to 35 knots
will be late this afternoon from the east and southeast then winds
will shift to southwest tonight. Another stronger period of
southwesterly SCA gusts is likely tomorrow afternoon around
25-30 knots.
Outlook...
Friday night...SCA conditions. Fair.
Saturday...SCA conditions may linger into the morning on the
ocean. Fair weather.
Saturday night through Monday...Sub-advisory conditions expected.
Fair weather.
Monday night thru Tue...Low end SCA conditions on the ocean
possible. Mostly Fair weather.
&&
.HYDROLOGY...
The segmented Flood Watches have been trimmed. For the northern
segment, instead of ending 18z tomorrow, we now have it ending at
05z tonight. For the southern segment, instead of 03z this evening,
it will now be ending at 00z.
Models the last couple of days were focusing in on two areas across
the area in terms of rainfall, our southeast PA zones and across
northern NJ including the Passaic and Raritan basins. Models had 1
to 2 inches with locally 3. While the precip over SE PA materialized
in terms of coverage (not amounts), the rain that was forecast to
fall the first half of the day across northern NJ didn't.
Total rainfall values have been trimmed. Instead of 1 to 2 inches
with locally 3, we now have painted about 1 inch in the grids with
locally 2.
As a result, we have revised the flood watch. While a flood threat
remains, it has greatly diminished in terms of extent and magnitude.
We are not expecting the same amount of flooding to occur as we did
the last two days. Rainfall has underperformed.
Updated MARFC forecasts were just issued. Boonton Below remains
under flood stage as does Blackwells Mills. Pine Brook just hits
flood stage.
&&
.TIDES/COASTAL FLOODING...
Overall, the tides this afternoon/evening without factoring
anything additional than astronomical will run slightly lower,
a half foot in spots. This will already decrease the tidal
flooding threat some when compared to the morning cycle. The low
pressure system will be departing to our north by late
afternoon which will cause winds to switch direction from
easterly to northwesterly from south to north. Based on the wind
direction change and later high tide times further south the
risk of minor tidal flooding is minimal along the Delaware
beaches. Tidal levels at high tide are likely to be about a foot
short of advisory threshold.
Further north, along the New Jersey coastline for both Cape May
and Atlantic City the risk minor tidal flooding is also
expected to be minimal with high tide up to a foot short of
advisory threshold. However, Sandy Hook is currently expected to
be near the minor tidal flooding threshold around high tide due
to the continued easterly flow lasting longer. Tides are
currently expected to stay under advisory threshold for the
afternoon/evening cycle at Sandy Hook as well.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 1 AM EDT Friday for PAZ054-055-062.
Flood Watch until 8 PM EDT this evening for PAZ060-061-070-071-
101>106.
NJ...Flood Watch until 1 AM EDT Friday for NJZ001-007>010-012-013-
015.
Flood Watch until 8 PM EDT this evening for NJZ016>019.
DE...Flood Watch until 8 PM EDT this evening for DEZ001.
MD...Flood Watch until 8 PM EDT this evening for MDZ008.
MARINE...Small Craft Advisory until 8 AM EDT Saturday for ANZ430-431-
450>455.
&&
Synopsis...O'Hara
Near Term...Miketta
Short Term...Johnson/Miketta
Long Term...O'Hara
Aviation...Miketta/O'Hara
Marine...Gaines/Miketta/O'Hara
Hydrology...Kruzdlo
Tides/Coastal Flooding...GainesHazardous weather outlook, Apr 6, 3:52 PM EDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 352 PM EDT Thu Apr 6 2017 PAZ060-061-072000- Berks-Lehigh- 352 PM EDT Thu Apr 6 2017 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NJZ001-007>010-012-013-015-PAZ054-055-062-072000- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Mercer-Carbon-Monroe-Northampton- 352 PM EDT Thu Apr 6 2017 ...FLOOD WATCH IN EFFECT UNTIL 1 AM EDT FRIDAY... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DEZ002>004-MDZ012-015-019-020-NJZ021>025-027-072000- Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot- Caroline-Cumberland-Atlantic-Cape May-Atlantic Coastal Cape May- Coastal Atlantic-Southeastern Burlington- 352 PM EDT Thu Apr 6 2017 ...SEVERE THUNDERSTORM WATCH 133 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DEZ001-MDZ008-NJZ016>019-PAZ070-071-101>106-072000- New Castle-Cecil-Salem-Gloucester-Camden-Northwestern Burlington- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 352 PM EDT Thu Apr 6 2017 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 133 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, southern New Jersey and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NJZ014-020-026-072000- Eastern Monmouth-Ocean-Coastal Ocean- 352 PM EDT Thu Apr 6 2017 This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ450>455-072000- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 352 PM EDT Thu Apr 6 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Thunderstorms with gusty winds and lightning into the evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ430-431-072000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 352 PM EDT Thu Apr 6 2017 ...SEVERE THUNDERSTORM WATCH 133 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Apr 6, 4:26 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
426 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM MARINE TSTM WIND SHIP JOHN SHOAL NOS 39.30N 75.38W
04/06/2017 M54 MPH ANZ430 NJ NOS PLATFORM
&&
EVENT NUMBER PHI1700608
MEOLALocal storm report, Apr 6, 4:27 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG ELKTON 39.60N 75.82W
04/06/2017 CECIL MD TRAINED SPOTTER
TREES AND WIRES REPORTED DOWN IN THE ELKTON AREA.
&&
EVENT NUMBER PHI1700609
MEOLALocal storm report, Apr 6, 4:29 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND GST 5 NW ELKTON 39.65N 75.88W
04/06/2017 M49 MPH CECIL MD TRAINED SPOTTER
&&
EVENT NUMBER PHI1700610
MEOLALocal storm report, Apr 6, 4:30 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST LONG BEACH 39.69N 74.14W
04/06/2017 M53 MPH OCEAN NJ SOCIAL MEDIA
&&
EVENT NUMBER PHI1700611
MEOLALocal storm report, Apr 6, 4:37 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
437 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM MARINE TSTM WIND CAMP OSBORNE 40.01N 74.06W
04/06/2017 M51 MPH OCEAN NJ WEATHERFLOW
0408 PM MARINE TSTM WIND TUCKERTON 39.60N 74.33W
04/06/2017 M63 MPH OCEAN NJ WEATHERFLOW
0415 PM MARINE TSTM WIND SEASIDE HEIGHTS 39.94N 74.08W
04/06/2017 M52 MPH OCEAN NJ WEATHERFLOW
&&
EVENT NUMBER PHI1700612
EVENT NUMBER PHI1700613
EVENT NUMBER PHI1700614
MEOLASpecial weather statement, Apr 6, 4:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
441 PM EDT THU APR 6 2017
MDZ019-062115-
Talbot-
441 PM EDT THU APR 6 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN TALBOT
COUNTY...
At 439 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles north of Taylors Island to Lusby.
Movement was east at 35 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Trappe and Oxford.
Frequent cloud to ground lightning is occurring with these storms.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3870 7634 3867 7595 3860 7599 3857 7604
3863 7608 3862 7612 3864 7613 3864 7615
3868 7617 3867 7620 3868 7624 3869 7633
3867 7634 3869 7635
TIME...MOT...LOC 2039Z 273DEG 32KT 3856 7633 3837 7644
33The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 12:29 PM EDT | Special Marine Warning | PHI | 61 min | |
| Apr 6, 1:00 PM EDT | Special Weather Statement | PHI | Salem | 60 min |
| Apr 6, 1:21 PM EDT | Special Marine Warning | PHI | 54 min | |
| Apr 6, 1:33 PM EDT | Special Marine Warning | PHI | 57 min | |
| Apr 6, 1:53 PM EDT | Special Marine Warning | PHI | 22 min | |
| Apr 6, 2:07 PM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 6 more | 53 min |
| Apr 6, 2:15 PM EDT | Special Marine Warning | PHI | 45 min | |
| Apr 6, 2:24 PM EDT | Special Marine Warning | PHI | 36 min | |
| Apr 6, 2:29 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Cumberland, Gloucester, Salem | 4 hr |
| Apr 6, 2:56 PM EDT | Special Weather Statement | PHI | Camden, Cumberland, Gloucester, Salem | 64 min |
| Apr 6, 3:02 PM EDT | Special Marine Warning | PHI | 58 min | |
| Apr 6, 3:09 PM EDT | Special Marine Warning | PHI | 51 min | |
| Apr 6, 3:36 PM EDT | Special Weather Statement | PHI | Atlantic, Monmouth, Ocean | 24 min |
| Apr 6, 3:56 PM EDT | Special Weather Statement | PHI | Middlesex, Monmouth, Ocean | 49 min |
| Apr 6, 3:57 PM EDT | Areal Flood Advisory | PHI | Middlesex, Monmouth, Morris, Ocean | 4 hr |
| Apr 6, 3:59 PM EDT | Special Marine Warning | PHI | 61 min | |
| Apr 6, 4:26 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Sussex, Warren | 4 hr |
| Apr 6, 7:41 PM EDT | Areal Flood Warning | PHI | Hunterdon, Somerset | 3 hr |
| Apr 6, 11:58 AM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Chester, Lehigh, Monroe, Montgomery and 1 more | 4 hr |
| Apr 6, 4:02 PM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Chester, Lehigh, Monroe, Montgomery and 1 more | 6 hr |
| Apr 6, 11:59 AM EDT | Special Weather Statement | PHI | Caroline | 31 min |
| Apr 6, 12:17 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 24 min |
| Apr 6, 1:08 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Talbot | 40 min |
| Apr 6, 2:13 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's, Talbot | 47 min |
Nearby
Special Weather Statements in Maryland, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.